Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 232, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 25, 2019, 10:24 PM MDT for Cherry County, Sheridan County, Nebraska. It was in force for 66 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 25, 2019, 10:24 PM MDT (04:24 UTC)
- Expired
- Aug 25, 2019, 11:30 PM MDT
- In force
- 66 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 70.0 mph
Counties Cherry County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 131 km from the middle of the area, began a volume at 04:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 10:25 PM MDT | TSTM WND DMG | Gordon, NE | REPORTS OF POWER OUTAGES IN GORDON. |
| Aug 25, 10:25 PM MDT | TSTM WND DMG | Rushville, NE | POWER OUTAGE IN RUSHVILLE AFFECTING OVER 450 PEOPLE. |
| Aug 25, 10:25 PM MDT | HAIL 1 | 6 N Gordon, NE | |
| Aug 25, 10:30 PM MDT | TSTM WND DMG | 9 Ssw Gordon, NE | TREE LIMBS UP TO 1 FOOT IN DIAMETER WERE SNAPPED OFF. |
| Aug 25, 10:30 PM MDT | TSTM WND GST 75 | 9 Ssw Gordon, NE | THUNDERSTORM WIND GUSTS ESTIMATED AT 70 TO 75 MPH. |
| Aug 25, 11:30 PM MDT | TSTM WND GST 60 | 47 S Eli, NE | THUNDERSTORM WIND GUSTS ESTIMATED AT 60 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 25, 9:33 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.4 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 992 J/kg
- Mixed-layer CIN
- -266 J/kg
- Mixed-layer LCL
- 1024 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
654
WUUS53 KLBF 260424
SVRLBF
NEC031-161-260530-
/O.NEW.KLBF.SV.W.0232.190826T0424Z-190826T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
1024 PM MDT Sun Aug 25 2019
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Western Cherry County in north central Nebraska...
Northern Sheridan County in the Panhandle of Nebraska...
* Until 1130 PM MDT.
* At 1023 PM MDT, severe thunderstorms were located along a line
extending from 11 miles south of Batesland to 13 miles south of
Rushville, moving east at 60 mph.
HAZARD...70 mph wind gusts and ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Gordon, Rushville, Merriman, Medicine Lake, Clinton, Speckel Meir
Lake, Eli, Big Hill, Billys Lake, Lone Butte, Irwin, Intersection
of Highway 61 and Survey Valley Road, Rock Hill, Hoover Lake,
Indian Hill, Whitman Road crossing the North Branch of the Middle
Loup River, Highway 61 crossing the Snake River, Morgan Lake,
Schoolhouse Lake and Highway 27 crossing the Niobrara River.
This includes the following highways...
Highway 20 between mile markers 87 and 153.
Highway 250 between mile markers 29 and 48.
Highway 61 between mile markers 176 and 231.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4300 10149 4282 10110 4214 10144 4250 10263
4300 10246
TIME...MOT...LOC 0423Z 289DEG 52KT 4296 10208 4253 10243
HAIL...1.50IN
WIND...70MPH
$$
Buttler3 follow-up statements
982
WWUS53 KLBF 260445
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
1045 PM MDT Sun Aug 25 2019
NEC031-161-260530-
/O.CON.KLBF.SV.W.0232.000000T0000Z-190826T0530Z/
Cherry NE-Sheridan NE-
1045 PM MDT Sun Aug 25 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM MDT
FOR WESTERN CHERRY AND NORTHEASTERN SHERIDAN COUNTIES...
At 1045 PM MDT, severe thunderstorms were located along a line
extending from near Merriman to 24 miles north of Ellsworth, moving
east at 45 mph.
HAZARD...70 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Gordon, Merriman, Medicine Lake, Clinton, Speckel Meir Lake, Eli, Big
Hill, Billys Lake, Lone Butte, Irwin, Intersection of Highway 61 and
Survey Valley Road, Rock Hill, Hoover Lake, Indian Hill, Whitman Road
crossing the North Branch of the Middle Loup River, Highway 61
crossing the Snake River, Morgan Lake, Schoolhouse Lake, Highway 27
crossing the Niobrara River and Intersection of Highway 20 and Irwin
Road.
This includes the following highways...
Highway 20 between mile markers 94 and 153.
Highway 250 between mile markers 29 and 43.
Highway 61 between mile markers 176 and 231.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4300 10149 4282 10110 4214 10144 4247 10253
4300 10231
TIME...MOT...LOC 0445Z 287DEG 38KT 4296 10180 4240 10216
HAIL...1.25IN
WIND...70MPH
$$
Buttler964
WWUS53 KLBF 260508
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
1108 PM MDT Sun Aug 25 2019
NEC161-260517-
/O.CAN.KLBF.SV.W.0232.000000T0000Z-190826T0530Z/
Sheridan NE-
1108 PM MDT Sun Aug 25 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SHERIDAN COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 500 AM MDT for
the Panhandle of and north central Nebraska.
LAT...LON 4282 10110 4214 10144 4234 10204 4299 10208
4300 10148
TIME...MOT...LOC 0507Z 304DEG 50KT 4276 10156 4257 10164 4240 10166
4228 10182
$$
NEC031-260530-
/O.CON.KLBF.SV.W.0232.000000T0000Z-190826T0530Z/
Cherry NE-
1108 PM MDT Sun Aug 25 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM MDT
FOR WESTERN CHERRY COUNTY...
At 1107 PM MDT, severe thunderstorms were located along a line
extending from 6 miles west of Medicine Lake to 24 miles south of
Merriman to 25 miles north of Whitman to 18 miles north of Ashby,
moving southeast at 60 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Merriman, Medicine Lake, Speckel Meir Lake, Highway 61 crossing the
Snake River, Eli, Morgan Lake, Irwin, Schoolhouse Lake, Intersection
of Highway 20 and Irwin Road, Intersection of Highway 61 and Survey
Valley Road, Shell Lake State Wildlife Management Area, Rock Hill,
Bayonne, Round Lake, Highway 61 Crossing The Niobrara River,
Intersection of Highway 61 and Shadbolt Road, Indian Hill, Whitman
Road crossing the North Branch of the Middle Loup River and Big Hill.
This includes the following highways...
Highway 20 between mile markers 113 and 153.
Highway 61 between mile markers 176 and 231.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4282 10110 4214 10144 4234 10204 4299 10208
4300 10148
TIME...MOT...LOC 0507Z 304DEG 50KT 4276 10156 4257 10164 4240 10166
4228 10182
HAIL...1.00IN
WIND...70MPH
$$
Buttler306
WWUS53 KLBF 260528
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
1128 PM MDT Sun Aug 25 2019
NEC031-260537-
/O.EXP.KLBF.SV.W.0232.000000T0000Z-190826T0530Z/
Cherry NE-
1128 PM MDT Sun Aug 25 2019
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CHERRY COUNTY WILL
EXPIRE AT 1130 PM MDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 500 AM MDT for
the Panhandle of and north central Nebraska.
Remember, a Severe Thunderstorm Warning still remains in effect for
southwestern Cherry county until 1230 AM MDT.
LAT...LON 4282 10110 4214 10144 4234 10204 4299 10208
4300 10148
TIME...MOT...LOC 0527Z 289DEG 52KT 4267 10120 4248 10128 4231 10130
4219 10146
$$
ButtlerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 5:37 PM MDT, 4 hours 47 minutes earlier.
Area forecast discussion, Aug 25, 5:37 PM MDT, 4 hours 47 minutes before
Area Forecast Discussion National Weather Service North Platte NE 637 PM CDT Sun Aug 25 2019 .SHORT TERM...(This evening through Monday night) Issued at 346 PM CDT Sun Aug 25 2019 The main concern heading into the short term will the chance for thunderstorms late tonight and into early Monday morning. A shortwave will move off the Black Hills and across northern Nebraska. This wave will trigger thunderstorms across the northern Nebraska and southern South Dakota border. The best timing for thunderstorm development looks to be between 10pm and 6am CDT. Thunderstorms will mainly impact locations north of Highway 2 before spreading southeast across the central Sandhills early Monday morning. Locations east of a Broken Bow to Springview line will then be impacted towards the end of the event (between 4am and 7am CDT). Thunderstorms will move off to the east as the morning progresses. Primary threats will be strong winds and heavy rainfall. Up to an inch of new rainfall is expected across portions of the northern and eastern Sandhills. A dry forecast is in store for the region on Monday with cloudy skies eventually giving way to partly cloudy skies by the afternoon. Another low chance of rain and thunderstorms is possible Tuesday night. Confidence is very low in development with the area of concern being across southwest Nebraska. Severe weather risk is low for the Tuesday night storms. .LONG TERM...(Tuesday through Sunday) Issued at 346 PM CDT Sun Aug 25 2019 The extended period starts off quiet as upper level ridging builds across the western US. Strong high pressure will therefore build across the central US bringing dry and warmer conditions to the area. Temperatures will rise from the low 70s on Tuesday into the mid to upper 80s by Thursday. Clear skies at night will allow for radiational cooling at night allowing temperatures to drop into the mid to upper 40s in the middle of the week. The next chance of thunderstorms arrives on Thursday night and into Friday night. At this time, confidence in severe potential is too low. Will continue to monitor this system over the upcoming days and adjust the forecast accordingly. Temperatures will cool off for the end of the week and into the weekend as rain and clouds keep the atmosphere from warming up. Highs will only rise into the low 70s with overnight lows dropping into the low 50s. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 636 PM CDT Sun Aug 25 2019 For the KLBF terminal: MVFR ceilings will develop overnight with IFR ceilings expected toward 10z early Monday morning. Skies will then clear out by late morning Monday. For the KVTN terminal: Thunderstorms will be possible in the vicinity of the terminal through 03z this evening. There is a good chance for thunderstorms to impact the terminal between 3z and 7z this evening. Visibilities may fall off to 3SM with moderate thunderstorms. Winds may gust up to 45 KTS during this time as well. Overnight, skies will scatter out with clear skies expected after 17z Monday. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Kulik LONG TERM...Kulik AVIATION...Buttler
Hazardous weather outlook, Aug 25, 9:39 PM MDT, 45 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1039 PM CDT Sun Aug 25 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-270345- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1039 PM CDT Sun Aug 25 2019 /939 PM MDT Sun Aug 25 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Isolated to scattered thunderstorms are expected to move southeast from South Dakota across portions of the Sandhills and north central Nebraska overnight. A few storms may be severe with large hail and damaging wind gusts as the main concerns. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Thunderstorm chances return to the area during the day Friday. The threat for severe weather is uncertain at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Gomez
In the hours before
Special weather statement, Aug 25, 5:10 PM MDT, 5 hours 14 minutes before
Special Weather Statement
National Weather Service North Platte NE
510 PM MDT Sun Aug 25 2019
NEZ004-260000-
Sheridan NE-
510 PM MDT Sun Aug 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SHERIDAN COUNTY
UNTIL 600 PM MDT...
At 510 PM MDT, Doppler radar was tracking a strong thunderstorm near
White Clay, or near Pine Ridge, moving southeast at 25 mph.
Winds in excess of 40 mph and penny sized hail will be possible with
this storm.
Locations impacted include...
Gordon, White Clay, Clinton, Pine Ridge, Intersection of Highway 87
and Craven Creek Road, Intersection of Highway 87 and Larabee Road
and Mount Maria.
This includes Highway 20 between mile markers 99 and 106.
LAT...LON 4300 10229 4292 10210 4270 10225 4295 10264
4300 10259
TIME...MOT...LOC 2310Z 304DEG 21KT 4298 10248
ButtlerThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 9:48 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 57 min |
| Aug 25, 11:23 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Hooker, McPherson, Thomas | 67 min |
| Aug 26, 12:29 AM MDT | Special Weather Statement | LBF | Blaine, Custer, Logan, Thomas | 61 min |
| Aug 26, 1:17 AM MDT | Special Weather Statement | LBF | Sheridan | 43 min |
| Aug 26, 1:18 AM MDT | Special Weather Statement | LBF | Keya Paha | 42 min |
| Aug 26, 1:25 AM MDT | Special Weather Statement | LBF | Blaine, Custer, Loup | 50 min |
| Aug 26, 1:26 AM MDT | Special Weather Statement | LBF | Custer | 49 min |
| Aug 26, 1:51 AM MDT | Special Weather Statement | LBF | Blaine, Thomas | 39 min |
| Aug 26, 1:53 AM MDT | Special Weather Statement | LBF | Cherry | 37 min |
| Aug 26, 2:11 AM MDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Thomas | 49 min |
| Aug 26, 2:25 AM MDT | Special Weather Statement | LBF | Thomas | 50 min |
| Aug 26, 2:32 AM MDT | Special Weather Statement | LBF | Hooker | 43 min |
| Aug 26, 2:59 AM MDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Loup | 61 min |
| Aug 26, 3:06 AM MDT | Special Weather Statement | LBF | Logan | 24 min |
| Aug 26, 3:32 AM MDT | Special Weather Statement | LBF | Custer | 28 min |
| Aug 26, 3:36 AM MDT | Flash Flood Warning | LBF | Blaine, Custer, Loup | 6 hr |
| Aug 26, 3:55 AM MDT | Severe Thunderstorm Warning | LBF | Custer | 35 min |
| Aug 26, 4:16 AM MDT | Special Weather Statement | LBF | Sherman | 29 min |
| Aug 26, 9:25 AM MDT | Areal Flood Advisory | LBF | Blaine, Custer, Loup | 3 hr |
| Aug 26, 12:27 PM MDT | Areal Flood Advisory | LBF | Blaine, Custer, Loup | 5 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.